What is considered an Adverse Effect from using oils?

what-is-an-adverse-effect-aroma-hut-institute

Is breaking out with a rash or noticing redness after applying essential oils an adverse effect or is the body just detoxing? This is a frequent question you will hear as more people experiment with essential oils but are unaware of their potency and safe usage.

Let’s first start with defining “adverse effect” when using an essential oil or essential oil blend. Any unpleasant effect that you were not expecting could be considered an adverse effect. According to the Aromatherapy United website (http://aromatherapyunited.org) describes it as:

“Any reaction to an essential oil that was not intended could be viewed as an adverse effect. These effects can range from minor and discomforting to much more serious and permanent. Some examples of adverse effects are (dependent on type of oil applications; topical, oral, inhalation):

•Redness
•Rashes
•Blistering
•Itching
•General Irritation
•Chemical Burning
•Pigmentation Changes
•Headache
•Nausea
•Interferes with medication
•Alters blood pressure
•Bleeding
•Sores
•Numbness
•Tingling
•Nerve deadening

If you have experienced any kind of adverse reaction from essential oil use or someone you know has, the Atlantic Institute of Aromatherapy is collecting data to help ensure safe practices. Please take a moment and fill out an Injury Report Form at: http://atlanticinstitute.com/injury-reporting/

Questions